VOLUME 38 | ISSUE 1 | JANUARY-FEBRUARY 2018

Case Report Font size: Decrease font Enlarge font

B cell aplasia and hypogammaglobulinemia associated with levetiracetam

Hulya Ozdemir,a Sua Sumer,b Hakan Karabagli,c Gokhan Akdemir,c A. Zafer Caliskaner,d Hasibe Artaca

From the aDepartment of Pediatric Immunology and Allergy, Medical Faculty, Selcuk University, Konya, Turkey; bInfections Diseases, Medical Faculty, Selcuk University, Konya, Turkey; cDepartment of Neurosurgery, Medical Faculty, Selcuk University, Konya, Turkey; dDepartment of Internal Medicine, Division of Immunology and Allergy, Meram Medical Faculty, Necmettin Erbakan University, Konya, Turkey

How to cite this article:

Ozdemir H, Sumer S, Karabagli H, Akdemir G, Caliskaner AZ, Artac H. B cell aplasia and hypogammaglobulinemia associated with levetiracetam. Ann Saudi Med 2018; 38(1): 545-548.

DOI: 10.5144/0256-4947.2018.09.01.1430

Abstract

Levetiracetam (LEV) is a second-generation antiepileptic drug approved for the treatment of several types of epilepsy. We report a 45-year-old female who developed hypogammaglobulinemia and B cell aplasia during LEV treatment. The Naranjo probability score for an adverse drug reaction was 6. After LEV discontinuation, the number of B cells gradually increased and reached normal levels within two months. This case suggests that monitoring of immunoglobulin levels and lymphocyte subsets analysis is important in patients treated with LEV, especially in cases of prolonged infections. 

 

SIMILAR CASES PUBLISHED:

 

Read Full Article

Submit Your Manuscript Here:

Indexed in:

Advertisement Medium Rectangle Ad 1

Do you want your Ad here? Contact Us

Social

LinkedIn
cron